Louisiana, 2005

Damaging Wind in Louisiana, May 30, 2005

May 30, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 10:15 PM CST, 3 hours earlier.

Area forecast discussion, May 29, 10:15 PM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 PM CDT SUN MAY 29 2005

.UPDATE...
SENT OUT UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 350.  ALSO...
TRENDED TEMPERATURES DOWN FOR THE NORTHSHORE AND MISSISSIPPI COAST
DUE TO RAIN COOLED AIR AND MESO HIGH BUILDING INTO THE REGION.
WILL SEND OUT NEW ZONE PACKAGE SHORTLY.

&&

.AFTERNOON DISCUSSION...
THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS
TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL
MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS
COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY
MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL
IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS
WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT.
WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH
INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH
ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID
WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY.
THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS
THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  82  70  82 /  70  90  60  70
BTR  71  83  72  83 /  70  90  60  70
MSY  74  85  73  84 /  70  90  60  70
GPT  73  83  73  83 /  50  90  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

32

In the hours before

Special weather statement, May 29, 9:20 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CDT SUN MAY 29 2005

LAZ049-050-300425-
ASCENSION-LIVINGSTON-
1020 PM CDT SUN MAY 29 2005

...STRONG THUNDERSTORMS AFFECTING ASCENSION AND LIVINGSTON
PARISHES...

STRONG THUNDERSTORMS EXTENDING ACROSS ASCENSION PARISH FROM
DONALDSONVILLE TO GONZALES TO PRAIRIEVILLE AND IN LIVINGSTON
PARISH FROM DENHAM SPRINGS TO THE TOWN OF LIVINGSTON WILL CONTINUE
TO AFFECT AREAS ACROSS THESE PARISHES THROUGH 1130 PM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS OF RAIN THAT MAY RESULT IN STREET FLOODING AND
PONDING OF WATER IN LOW LYING AREAS.

11
Special weather statement, May 29, 10:23 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 PM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>058-MSZ068>070-300500-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1123 PM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 350 HAS BEEN CANCELED...

THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR ANY PORTION
OF EXTREME SOUTHWEST MISSISSIPPI OR SOUTHEAST LOUISIANA. ALTHOUGH
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...THE THREAT OF
SEVERE WEATHER HAS DIMINISHED.

11
Special weather statement, May 29, 11:23 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1223 AM CDT MON MAY 30 2005

LAZ063-064-068>070-300645-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1223 AM CDT MON MAY 30 2005

...STRONG THUNDERSTORMS AFFECTING COASTAL AREAS OF EXTREME
SOUTHEAST LOUISIANA...

THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS OF ST. BERNARD...
PLAQUEMINES...AND JEFFERSON PARISHES THROUGH 2 AM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...
AND HEAVY DOWNPOURS OF RAIN. THE HEAVIEST RAINFALL WILL LIKELY
REMAIN NEAR THE COAST AND MAY RESULT IN LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS.

11
Special weather statement, May 30, 12:41 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON MAY 30 2005

LAZ034>036-046>048-MSZ068-300815-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
141 AM CDT MON MAY 30 2005

...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS...

THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE
AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE
HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI
THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE
THUNDERSTORMS.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
May 30, 1:15 AM CST
Where
Pointe Coupee County, Lettsworth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
30.933, -91.717

A few trees were blown down on Highway 1.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451301.